Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 18, 2018, 6:26 PM CDT for Kleberg County, Texas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2018, 6:26 PM CDT (23:26 UTC)
- Expired
- Mar 18, 2018, 6:54 PM CDT
- In force
- 28 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 66 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 6:43 PM CDT | HAIL 0.75 | Riviera, TX | KLEBERG CNTY COMMISSIONER REPOTED, VIA COUNTY EM, DIME SIZE HAIL FALLING IN RIVIERA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 817 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
611
WUUS54 KCRP 182326
SVRCRP
TXC273-190015-
/O.NEW.KCRP.SV.W.0003.180318T2326Z-180319T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
626 PM CDT SUN MAR 18 2018
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Southwestern Kleberg County in south central Texas...
* Until 715 PM CDT
* At 625 PM CDT, a severe thunderstorm was located near Ricardo, or
10 miles northwest of Sarita, moving southeast at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Riviera Beach, Riviera, Ricardo and Loyola Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 2721 9798 2726 9798 2726 9801 2739 9802
2747 9778 2728 9762 2726 9772 2728 9776
2727 9777 2728 9778 2727 9780 2727 9781
2725 9783 2724 9788 2724 9792
TIME...MOT...LOC 2325Z 300DEG 31KT 2735 9788
HAIL...1.75IN
WIND...60MPH
$$
Wagner2 follow-up statements
508
WWUS54 KCRP 182346
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
646 PM CDT SUN MAR 18 2018
TXC273-190015-
/O.CON.KCRP.SV.W.0003.000000T0000Z-180319T0015Z/
Kleberg TX-
646 PM CDT SUN MAR 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN KLEBERG COUNTY...
At 645 PM CDT, a severe thunderstorm was located over Riviera Beach,
or near Sarita, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Riviera Beach, Riviera and Loyola Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 2725 9792 2732 9790 2739 9771 2728 9762
2726 9772 2728 9776 2727 9777 2728 9778
2727 9780 2727 9781 2725 9783 2724 9792
TIME...MOT...LOC 2345Z 300DEG 31KT 2726 9771
HAIL...1.00IN
WIND...60MPH
$$
Wagner525
WWUS54 KCRP 182354
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
654 PM CDT SUN MAR 18 2018
TXC273-190003-
/O.CAN.KCRP.SV.W.0003.000000T0000Z-180319T0015Z/
Kleberg TX-
654 PM CDT SUN MAR 18 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KLEBERG COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However gusty winds are still possible with this
thunderstorm.
LAT...LON 2725 9792 2732 9790 2739 9771 2728 9762
2726 9772 2728 9776 2727 9777 2728 9778
2727 9780 2727 9781 2725 9783 2724 9792
TIME...MOT...LOC 2350Z 300DEG 31KT 2722 9764
$$
WagnerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 4:11 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 18, 4:11 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
411 PM CDT Sun Mar 18 2018
.SHORT TERM (Tonight through Monday night)...
Visible satellite imagery shows a region of congested cumulus over
the Brush Country. Air mass continues to destabilize over this
region with latest SPC mesoanalysis showing MLCAPE around 2500
J/kg. But convective inhibition may still be too much to overcome.
Stronger lift associated with short wave trough is north of the
region. Convection continues to increase in Austin area. But an
isolated strong storm can not be ruled out over the Brush Country.
Upper low near the Four Corners region is expected to move east
into the plains tonight with the low northwest of Tulsa by 12Z
Monday. This will send a frontal boundary into South Texas late
tonight. Expect the wind shift will be near the coast by 12Z
Monday. Boundary layer moisture will continue to be high over
the region tonight in advance of the frontal boundary. Will see
low stratus and patchy fog return to the coastal plains and
eastern Brush Country this evening. The frontal boundary could
lead to a band of isolated to scattered showers late tonight that
will move into the coastal waters Monday morning. Much drier air
will push into the region behind the front. With north to
northwest surface winds, downslope warming will lead to another
warm day. Winds will become gusty mainly over the Brush Country.
See Fire Weather section for Red Flag Warning.
The upper low will move through the Ozarks Monday and into the
Ohio Valley Monday night. Cooler air will arrive late Monday night
with an increase in winds over the coastal waters to near SCA
late.
&&
.FIRE WEATHER (Monday)...
Winds are expected to be stronger over the Brush Country behind
the boundary on Monday. Breezy conditions with gusts to between
25 to 35 mph will be possible with relative humidity levels
dropping to 10 to 15 percent. Red Flag Warning is in effect from
15Z Monday until 00Z Tuesday. Elevated fire danger conditions are
expected for remainder of the region. RH levels will drop below 30
percent over the coastal plains but wind gusts are not expected to
reach criteria.
&&
.LONG TERM (Tuesday through Sunday)...
A dry, northerly flow will persist through Tuesday, with notably
cooler temperatures compared to the past few days (highs in the mid
70s/low 80s, lows in the upper 40s/50s). Surface high pressure will
shift to the east on Wednesday as mid/upper level riding builds over
the region. East winds will develop on Wednesday, shifting to the
southeast by Thursday. Sunny to mostly sunny conditions will
prevail through the mid week, and temperatures will begin to
gradually modify back to the low 80s/low 90s by Friday. Breezy
onshore flow will develop late in the week as a surface low deepens
well to the north of the region. Moisture will be drawn more into
the region over the weekend. There is a slight chance for showers on
Saturday across the Victoria Crossroads as a mid/upper level ridging
shifts east as a shortwave traverses the Central Plains.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 68 90 52 79 54 / 20 20 0 0 0
Victoria 66 85 47 75 47 / 30 20 0 0 0
Laredo 66 90 54 81 55 / 10 10 0 0 0
Alice 67 90 50 81 51 / 20 20 0 0 0
Rockport 68 85 52 75 56 / 20 20 0 0 0
Cotulla 63 87 47 79 50 / 10 10 0 0 0
Kingsville 67 91 50 80 51 / 20 20 0 0 0
Navy Corpus 68 85 56 77 59 / 10 20 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 10 AM to 7 PM CDT Monday For the following
zones: Duval...La Salle...McMullen...Webb.
GM...None.
&&
TMT/89...SHORT TERM
LB/84...LONG TERMHazardous weather outlook, Mar 18, 3:56 PM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 356 PM CDT Sun Mar 18 2018 TXZ229>234-239>247-192100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 356 PM CDT Sun Mar 18 2018 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight There is a very slim chance for thunderstorms this afternoon over the Coastal Bend, Brush Country and Victoria area. While no organized severe weather is expected, if a thunderstorm forms, it could produce wind gusts in excess of 40 mph along with hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Red Flag Warning is in effect over the Brush Country on Monday for expected critical fire weather conditions. Elsewhere across South Texas, elevated fire weather conditions are expected to occur. The rip current risk may become moderate to high by Wednesday and Thursday along Gulf-facing beaches as easterly flow and an increase in long period swell develops. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-192100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 356 PM CDT Sun Mar 18 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight Patchy to areas of fog will be possible this evening through early Monday morning before a frontal boundary brings drier air into the region. .DAYS TWO THROUGH SEVEN...Monday through Saturday A period of strong north flow Monday Night into early Tuesday morning may require Small Craft Advisories for the Gulf waters.
In the hours before
Special weather statement, Mar 18, 5:14 PM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 514 PM CDT SUN MAR 18 2018 TXZ240>242-182245- Jim Wells-Kleberg-Duval- 514 PM CDT SUN MAR 18 2018 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DUVAL...WEST CENTRAL JIM WELLS AND NORTHWESTERN KLEBERG COUNTIES... At 513 PM CDT, a strong thunderstorm was located near Benavides, moving east at 35 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Alice, San Diego, Benavides, Ben Bolt, Palito Blanco, Alice Acres, San Jose and Lake Alice. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2758 9849 2771 9848 2781 9797 2749 9797 TIME...MOT...LOC 2213Z 262DEG 31KT 2767 9835 Wagner
Local storm report, Mar 18, 6:21 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
621 PM CDT SUN MAR 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL BENAVIDES 27.60N 98.41W
03/18/2018 E0.25 INCH DUVAL TX PUBLIC
PEA SIZE HAIL REPORTED IN BENAVIDES.
&&
EVENT NUMBER CRP1800018
HEAVENERThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:50 AM CDT | Fire Weather Watch | CRP | Duval, Jim Wells, La Salle, McMullen, Webb | 12 hr |
| Mar 18, 3:21 PM CDT | Red Flag Warning | CRP | Duval, La Salle, McMullen, Webb | 28 hr |
| Mar 18, 5:14 PM CDT | Special Weather Statement | CRP | Jim Wells | 31 min |
| Mar 18, 5:27 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 48 min |
| Mar 18, 6:03 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 42 min |
| Mar 18, 6:36 PM CDT | Special Weather Statement | CRP | Karnes | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.